News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Simvastatin


 Dawnzz - Sat Apr 30, 2005 8:47 am

Hi,
I've been on simvastatin for a few years now , recently doctor upped dosage to 80mg per day and I'm wondering if it is causing me the pain in upper body and shortness of breath , sometimes im really struggling to get a decent intake of air and round my back (in what i feel is lung area ) and front chest and upper abdomen are really painful.......


Thankyou Dawn
 Theresa Jones, RN - Sun May 01, 2005 6:37 am

User avatar Hi Dawnzz,
I would find your respiratory symptoms unlikely to be related to the medication simvastatin. As for the abdominal pain, you have been having periodic lab work done to evaluate liver function haven't you? This particular complaint may be related to the medication. If your physician is unaware of your symptoms I would suggest an evaluation.
Sincerely,
Rntdj
 Dr. Yasser Mokhtar - Mon May 02, 2005 5:46 pm

User avatar Dear Dawn,

i tend to agree with Theresa that most probably the respiratory symptoms are not related to simvastatin.

However, simvastatin and the group of medications to which it belongs are notorious for causing muscle inflammation. If this muscle inflammation affects the chest muscles it can lead to your feeling of shortness of breath.

i would strongly recommend that you talk to your doctor about it and be seen and have a blood test to rule out muscle damage.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here